MAUDE Adverse Event Report: NUVASIVE, INC. GSB GLOBAL SPINAL BALANCE SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

NUVASIVE, INC. GSB GLOBAL SPINAL BALANCE SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 15455500
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs were not returned to confirm the event.The explanted hardware did not return for evaluation.The root cause cannot be determined and no further investigation can be completed at this time.Labeling review: "potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation, nonunion or delayed union, fracture of the vertebra, neurological, vascular or visceral injury, metal sensitivity or allergic reaction to a foreign body, infection.".
 
Event or Problem Description
On (b)(6) 2016, a (b)(6) year-old male patient underwent posterior spinal fusion at the t10-s2 levels.The rod reportedly fractured on both sides at the l4/5 level.On (b)(6) 2017 revision surgery occurred to replace the fractured rod.No patient injury was reported.

Brand Name
GSB GLOBAL SPINAL BALANCE SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6615991
Report Number2031966-2017-00060
Device Sequence Number788754
Product Code NKB
UDI-Device Identifier00887517594204
UDI-Public00887517594204
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number15455500
Device Lot NumberCT52350
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2017
Initial Report FDA Received Date06/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR